MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SYNTEL SILICONE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SYNTEL SILICONE OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number A4E01
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported being confused about the size of the catheter for the syntel silicone over-the-wire embolectomy catheter product line.The reported issue was confirmed.The product uses only one catheter french size, but different size balloons.Although the outer diameter symbol should indicate 5f for all models, our product labels list them as 3f-7f (the corresponding size which each replaces based on balloon size.) it was thought that having different french sizes listed would be helpful for operating room staff for choosing the catheter needed for the operation.It was determined that all devices with pyt lot prefixes for catalog #s a4e01, a4e02, a4e03, a4e04, a4e08 and a4e09 are affected by this issue.This is the only complaint related to the reported issue.No adverse reactions have been reported related to this problem.This is identified as a labeling issue that does not put the patient at risk.The ifu cautions the user not to exceed the maximum inflated volume capacity.A corrective and preventive action (capa) has been initiated to address the issue.
 
Event or Problem Description
An email was recieved from a customer asking why they received a 3f syntel otw embolectomy catheter when they had ordered a 5f.In digging into this we uncovered that while the ifu lists all of the catheters as 5f diameter, our product labels list them as 3f-7f (the corresponding size which each replaces based on balloon size).This is identified as a labeling issue that is not likely to cause adverse health consequences.

Brand Name
SYNTEL SILICONE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key15414098
Report Number1220948-2022-00096
Device Sequence Number12172276
Product Code DXE
UDI-Device Identifier00840663109869
UDI-Public00840663109869
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4E01
Device Catalogue NumberA4E01
Device Lot NumberSEE SECTION H10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown